All statements, claims and opinions on this message board are those of the respective authors and are not intended to be a substitute for professional medical advice. As comments are posted anonymously, it should be assumed that information on this forum comes from individuals who are NOT medical professionals and have received NO formal medical or scientific education or training. Comments and postings on this site are NOT moderated for accuracy of content as moderators are NOT medical professionals. Information on this site is for educational purposes only. You should not use the information on this site for diagnosis or treatment of any health condition. Always consult with a qualified medical professional before making medication, diet, dietary supplement, exercise, or lifestyle changes or decisions.
Posted: Sat Apr 12, 2008 10:32 am Post subject: If Zetia is not a statin, what is it?
Doc prescribed Zetia last year as I couldn't tolerate Zocor..refused to try Lipitor..she insists that it is not a statin & doesn't have the same side effects..however, when I have done research on Zetia, the list of side effects looks just about the same to me..I didn't take it..
So, it is isn't a statin, what is it and why does it seem to act the same?
I tried zetia after statins almost killed me...I got the worst abdominal cramps and diarrhea I ever had(just like the way my reactions to zocor started)....don't know whats in it...but don't want to find out either.....
Joined: 13 Dec 2006 Posts: 1136 Location: Fort Worth, Texas
Posted: Sun Apr 13, 2008 2:12 pm Post subject:
Hello, Gardenmaniac, and welcome to the forum. I tried to reply to another of your posts with this response, but it got 'buggered up' somehow; so, here: Take a look at the results posted in the following url (kimsuoil) thread on Krill Oil. It's another way to approach cholesterol management.
As far as Zetia is concerned it works in the gut and binds to cholesterol to keep it from being absorbed and can cause, among other sides, diarrhea. Why it causes such awful, additional sides is a mystery to me, but, like pnisthepits, neither do I want to find out.
Zocor did my initial leg muscle damage. A few months later and after some recovery, my doctor recommended Zetia and I agreed because at that time muscle problems were not listed as a side effect. Zetia very quickly sent me into a relapse of full-blown leg pain and overall fatigue. Months later, they changed the patient warning sheet to add muscle problems.
I don't understand why it did what it did unless I just really needed dietary cholesterol at that point. I won't ever take Zetia again.
I didn't realize that the Zocor was causing my lower back pain until my pills ran out..the doc had been giving me samples as I don't have insurance for them and the office ran out (or so the not-so-nice nurse said)
I started taking the pills in April..we started digging a pond & waterfall & hauling rocks in the garden, then we bought a new bed, etc...I always had a reason my back hurt..I couldn't bend enough to put my socks on in the morning..but by noon, I would feel better...at the end of August, ragweed season hit..every time I would sneeze in the morning, it felt like getting kicked in the lower back...I would just lay in bed & cry..I was 48 at the time & thought..oh my gosh, how will I feel in 10 years??
I started to search the internet for a lower cost alternative & then started to read about people having pain in just one place....to me, if the side effects say "muscle pain" ..I thought I would ache all over, like I had the flu...and my blood work didn't show any muscle breakdown..but now my brain is starting to put 2 & 2 together..there were a few times my back didn't hurt..the new bed hadn't arrived yet..we slept on the sofas, I forgot the Zocor because it was on the nightstand..went camping..fell asleep without meaning to & didn't take the meds..no back pain...
It was the weekend & I couldn't get the Zocor anyway, so I thought, wonder if my back will hurt if I don't take it anymore? The very next day, my back didn't hurt...
So..I just stopped taking it...told my doc the next April...she really didn't think the Zocor was it...plus, my numbers were a bit higher than before I took it..same story as everyone else..they keep pushing to get those numbers down, keep pushing the statins..sigh...I DO get tired of the medical community insisting that I will die if I don't get those numbers down...
I am pleased to see you found out the cause of your problems, it is criminal that the medical community are still so blind as to what this stuff is doing to their patients especially with the information available now.
You obviously know better than to listen to the spiel about numbers and YOU WILL DIE IF etc..
You cannot post new topics in this forum You cannot reply to topics in this forum You cannot edit your posts in this forum You cannot delete your posts in this forum You cannot vote in polls in this forum